I'm taking 1mg klonopin 4 times daily for acute anxiety and PTSD. I'm having anxiety attacks (bad ones in between dosages of klonopin). Can Xanax be taken (prescribed for attacks that happen in between the klonopin?). I'm desperate and have been on antidepreaends and busbar which did NOTHING. I can't handle these attacks in between. Please help!!!
This question has also been asked and answered here: Klonopin vs Xanax - How are they different?
Hi Sarah, see your Doctor although I think you might find finding a doctor that prescribe those two together pretty rare. Engaging in doctor shopping is a bad idea. There are non - Benzo anti anxiety drugs out there. You will have more success following this route. I take clomipramine HCL and in the last month (a bad one), I took 11 Valium in 3 days; compared with 47 in the previous six months (I'm taking 1/6th of what my prescription allows).
Hi, 4mg of klonopin a day is a high dose. The real question is why would you want take another Benzo? Do you know the risks? Xanax is the hardest benzo to come off of because it has a short half life and is very potent. Benzos are not long term answers to your issues of anxiety and PTSD. A good therapist and CBT will do you far better than any drug. If you must take something, please don't take a benzo!
Many antidepressants can take 3-4 weeks to fully work, if work at all, for you. Every patient is different in this regard. Antidepressants and Anti-anxiety medications are two totally separate groups of medications. I do not advise taking Xanax in between your dosages of Klonopin. A sedative medication such as BuSpar may help with the anxiety, although extreme sleepiness and the inability to perform daily functions can occur from BuSpar due to the sedation. it is true that 1mg of Klonopin 4 times a day is already a high dosage for this particular benzodiazipine. How long have you been on Klonopin? You may have grown a tolerance to the drug to where it can wear off within as little as 3 hours, or even less in some cases.
Another benzodiazipine should not be prescribed for you along with the Klonopin, although there are several alternatives to Klonopin that can help you cope with the PTSD and anxiety with less side effects, such as sleepiness, forgetfulness, and/or loss of coordination that you may be experiencing with this drug.
Hi Sarah, it sounds like you have built up tolerance to the klon. You need to see your doctor and explain everything to him as to how you're feeling and the two of you come up with a good plan whether its more klon or a different medication. There are many new ones to try, as well CBT with a medication works a great deal.. best wishes... pamee
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Sep 2011 • 17 answers
Posted 16 Jan 2013 • 5 answers
Posted 7 Aug 2013 • 2 answers
I suffer with Gad, severe panic disorder and ptsd. Doc recently decided to try low dose xanax for r?
Posted 7 Nov 2013 • 2 answers
Posted 24 Jun 2016 • 1 answer